| Model Number |
VICM5_13.2 (-3.5) |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Toxic Anterior Segment Syndrome (TASS) (4469)
| Date of Event |
03/12/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A4-a6:unk.H6: work order search: no similar complaints within associated lots were found.Manufacturer's narrative: a review of the device labeling was completed.Iritis is identified in the labeling as a known potential adverse event following icl implantation.The dfu provides the surgeon instruction for complete ovd removal.Precaution: (6) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.A supplemental medwatch report will be submitted if additional information is received.Claim# (b)(4).
Event or Problem Description
The reporter indicated that a 13.2mm vicm513.2 implantable collamer lens of a -3.5 diopter was implanted into the patient's right eye (od).Concomitant product information used intraoperatively including viscoelastic and delivery system type were not provided.On (b)(6) 2024, day 1, toxic anterior segment syndrome (tass) was diagnosed.Pupil fibrin was observed.Antibiotic and steroid ophthalmic drops as well as oral steroids were prescribed.Visual acuity was noted as of (b)(6) 2024 to be improved from 1.0 (~20/20) to 1.2 (~20/15).The lens remains implanted.
Additional Manufacturer Narrative
Additional information - d6a: (b)(6) 2024.Claim# (b)(4).
Additional Manufacturer Narrative
H3 - device history record: dhr review indicates that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue.Claim# (b)(4).
Additional Manufacturer Narrative
B5: it was reported that inflammatory recovery was observed after 8 days.There were no abnormalities.Reportedly, "symptoms developed the day after surgery, with uncorrected visual acuity recovering to 1.5 by the third postoperative day and haziness resolving.By the eight day, no abnormalities were present in the anterior segment." claim# (b)(4).